MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER
Model Number 1011880
Medical Device Problem Codes Material Separation (1562); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly tortuous, left anterior descending coronary artery that is 80% stenosed.During use with the 0.014 hi-torque (ht) balance middleweight (bmw) elite guide wire, while rotating the guide wire, the support felt light and different than expected.The guide wire was removed and it was noted to be broken in two separate pieces.The separated portion was withdrawn along with the guiding catheter with no issues.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.The reported material too soft / flexible could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.Analysis of the returned device confirmed the reported separation.The separation occurred at the distal end of the hypotube.The separation face was jagged and bent.This type if damage is consistent with for applied at a kink or bend.It is likely that the wire sustained a kink at the distal end of the hypotube, then subsequent manipulation resulted in a separation.Additionally, it is likely that the separation of the wire, contributed to the perceived ¿light¿ (material too soft / flexible) handling of the wire.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21517263
Report Number2024168-2025-02294
Device Sequence Number8454894
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public(01)08717648144783(17)260331(10)4042371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number4042371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown